Our expert says:
I am inclined to agree with your doctor about Duromine which does work, but has many side-effects. I can on the other hand also not understand why the dr has prescribed an antidepressant. The dr may feel that you are suffering from depression which can have a dramatic effect on weight. In some patients depression can cause pronounced weight gain and in others it can cause pronounced weightloss, depending on the patient. In the same way, some patients react to antidepressants by losing the weight they have gained when their depression was untreated, while other patients regain the weight they have lost during the untreated period. There is, however, no guarantee that an antidepressant will specifically help you to lose weight. It may be a good idea to try the treatment for 3 months to see if you are one of those patients who does lose weight on an antidepressant. If you do not want to do this then obtain a second opinion because it is your right as a patient to get more than one opinion about your treatment. You could also consider trying Alli (orlistat) which I believe can be purchased without a prescription. Alli prevents the uptake of fat out of the diet and thus promotes weightloss. Talk to your pharmacist about this option. You will need to use it with a very-low-fat-diet and to take fat-soluble vitamins A, D, E and possibly K, when using orlistat because it also decreases the absorption of these vitamins from foods.
The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal
advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.